MAUDE Adverse Event Report: LIVANOVA USA INC CARDIOPLEGIA ADAPTERS, VESSEL CANULAE, AND AORTIC ROOT CANNULAE

LIVANOVA USA INC CARDIOPLEGIA ADAPTERS, VESSEL CANULAE, AND AORTIC ROOT CANNULAE
Model Number AR-XXXXX
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The issue occurred at setup, prior to any patient involvement.A review of the dhr did not identify any deviations or non-conformities relevant to the reported issue.The involved device has been received at livanova usa inc for investigation.Investigation is ongoing.If any additional information pertinent to the reported event is obtained, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova usa inc has been informed that the cap that help to extract the metal needle inside the aortic root cannula detaches from the metal needle.The issue occurred at setup, prior to any patient involvement.
 
Additional Manufacturer Narrative
7 units of ar-11012 cannula were returned for investigation.Visual inspection of the 7 units found the bonding compound was present on one side of the cap and not uniform around the connection to the trocar needle as expected.During manipulation of one cap, the needle came detached from the side of the cap confirming the reported failure.A review of the dhr did not identify any deviation, non-conformity or material issue relevant to the reported failure.Livanova investigation clarified that the disconnection was ascribable to an operator error while distributing of adhesive between connector and trocar (needle).As a part of continuous improvement project, in september 2019 the standard operating procedure for the manufacturing of the complained cannula has been revised including additional check for first piece in curing trocar to luer bond and additional 100% inspection of adhesive cure for trocar to luer bond with needle to test for softness.Manufacturing personnel has been trained on the new revision of the procedure on (b)(6) 2019.Livanova is committed to identify possible corrective actions in the manufacturing process aimed to reduce/eliminate this potential human error.Livanova will keep monitoring the market for similar events.
 
Additional Manufacturer Narrative
The initial submission of the present case was erroneously submitted as a 5 day report instead of a 30 days report.Livanova is not required to initiate action to prevent an unreasonable risk of substantial harm.

Brand Name
CARDIOPLEGIA ADAPTERS, VESSEL CANULAE, AND AORTIC ROOT CANNULAE
Common Device Name
CARDIOPLEGIA ADAPTERS, VESSEL CANULAE, AND AORTIC ROOT CANNULAE
Manufacturer (Section D)
LIVANOVA USA INC
14401 w 65th way
arvada CO 80004
MDR Report Key9201227
Report Number1718850-2019-00018
Device Sequence Number16791676
Product Code DWF
UDI-Device Identifier00803622103001
UDI-Public(01)00803622103001(240)AR-11012(17)220228(10)1905000109
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K972503
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date02/28/2022
Device Model NumberAR-XXXXX
Device Catalogue NumberAR-11012
Device Lot Number1905000109
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/17/2019
Supplement Date Received by Manufacturer10/17/2019
10/18/2019
Initial Report FDA Received Date10/17/2019
Supplement Report FDA Received Date10/17/2019
11/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1